Couphing up phlegm
I don't have a question and I'm not a doctor, but I have some possible answers for all of you phlegmers out there based on my past experiences. I have been full of phlegm for years now and my doctor found at least two reasons other than asthma, common cold or upper respitory infection.
1) I have GERDS. GERDS can cause copious amounts of phlegm and can come up in different consistancies and colors. The lungs and esophagus can fill with a fluid when they go into protection mode against stomach acid. It can sometimes feel like you are going to drown in your own fluid there is so much phlegm. If the acid does make it into your lungs, it can cause a bacteria problem and cause the phlegm to turn different colors. Sleeplessness and a feeling of helplessness can insue due to the lack of sleep caused by the constant coughing. And, you really don't need the actual acid to come up, all it takes is the gas from the acid. Proper diet can help, but if you can't control it with the proper diet, Nexium or other acid blockers can lessen the acid, thus, less acid, less fluid/phlegm.
2) The person/people out there that has/have unexplained greenish phlegm, I speak only from experience when I state the following. It does not mean that you have the condition, but maybe you should have it checked out or rulled out by your doctor. I WAS ON AN ANTIBIOTIC for an upper respitory infection. The doctor thought the infection was not going away because I started suffering with green phlegm, so doctor kept me on and off different antibiotics for 18 months. Along with the phlegm problem I suffered from head ache, soar throat, sleeplessness and being tired all the time due to lack of sleep from the disgusting cough. I was fortunate enough to come across an article on fungal infections, and when I read it, it was me. According to the article, antibiotics cause and axacerbate fungal infection. Went to doctor and had him check for the infection, and low-and-behold, I had a severe fungal. So, come to find out, the antibiotic for the initial upper respitory infection caused the fungal infection, and then being on the antibiotics for so long made the infection much, much worse, 18 months of worse. I had to take anti-fungal meds for 20 days and take the chance of liver damage. With the fungal gone, it helped alot of the phlegminess, but the GERDS still causes discomfort. But, no liver damage, though.
If I had not insisted that my doctor check for the fungal, I might not be here. So don't let yourself suffer for too long; see your doctor. Mine was greatful for my pushiness and he started testing other hard-to-treat patients for the fungal and found others with the same condition.
Good luck & God bless.